Anyone had side effects from Pacitaxel whilst it was being administered?

Firstly, I’m new to this forum, so hope you don’t mind me popping on this post.

 

I was diagnosed with Grade 3 triple negative BC in July 2015.  In a space of 7 weeks I had 2 lumpectomies and eventually had to have a masectomy as Consultant was unable to get 2mm clear margins on the 1st and 2nd lumpectomy.  Consultant obviously advised I would need a masectomy but would only remove my left breast as didn’t want to delay my chemo in case I picked up abn infection which unfortunately I did following op, MRSA, however, that’s another story.  I eventually started my chemo on the 12 Oct.  I’m on a fortnightly regime, 8 cycles in total.  Have just finised 4 cycles of AC and yesterday started on my 1st cycle of Paclitaxel.  I’m over halfway in my treatment now 5 cycles down and 3 to go, however, what happened yesterday in the chemo unit has teriffied me to go back for my next infusion on the 21st Dec.

 

Two weeks ago a lady in the next couch to me had a bad reaction to the Paclitaxel, 10 mins into the infusion. She couldn’t breathe and felt she was having a heart attack.  I’ve since been told that this can happen particulary on the 2nd infusion which it was for her.  Panic stations set off.  Nurses running around everywhere, the lady was given oxygen and a drug to counteract the reaction.  Obviously this was very scary for those patients looking on and I can’t even begin to imagine how this lady was feeling.   Anyway, yesterday the same thing happened again to a different lady, just before I was about to be given my Paclitaxel, same symptoms, pains in chest etc.   The nurses to be fair were brilliant and the lady was ok afterwards but was obviously taken off the drug (this was her 2nd Paclitaxel).   As you can imagine, I then had a bit of a meltdown when they were administering the same drug into me.  I was terrified.  Nurse tried to reassure me and did say that not everyone gets this reaction and if it does then its generally on the 2nd infusion.  I’m so anxious right now going back on the 21st.  My district nurse told me today that I must speak to my Oncologist when I see him next Tuesday, the 15th, for some reassurance etc or if they can give me more Piritin.

 

Just wondering if anyone else has ever experienced this reaction?

 

Cashie xxx

Hi Cashie x

I can see why you are worried but please dont be. Speak to your oncologist they may give you more meds with it either steroids or piriton if they think you may have a similar reaction.

I havent started my Paclitaxel yet (start Jan) but there are ladies on here who have had lots more than one with no reaction. Bibi who is on the Monthly chemp threads Oct/Sept usually has had around 5 and is doing really well if you want to pop over and ask her, I think Val has had s couple too and Rosie will be due her 2nd or 3rd one by the 21st so im sure they will chat, they have been lovely with my questions re Paclitaxel and answered everyone really well. Its unfortunate that you witnessed 2 reactions in 2 weeks but focus on the other ladies those nurses adminstetred the drugs to who it went OK for they probably did 20-30 that week

I cant say dont worry and I wont but I will say discuss with Onco at your next appointment and have a hunt around on here for ladies who are already on it

Jenx

Thanks Jen for replying to my thread. I’ll pop onto the other chemo page and also ask there . good luck with your forthcoming treatment . xx

Hi ladies, I had 3 x fec and 12 x weekly paclitaxol starting October 14 and finished April this year. I had no problems at all with the taxol - apart from a red face the day after no 1 which they said was due to steroids.

I found it much easier than fec, no nausea just accumulation of tiredness and hair began to grow back.

My onc wouldn’t discuss rads or hormone therapy during chemo - he said one step at a time and didn’t want to overload me with too much info.

After chemo he said he’d like to start rads within 6 weeks, however I had my reconstruction in may and didn’t start rads until July. So I think they are pretty flexible. Started on Tamoxifen after the recon as it can prevent blood clotting so they didn’t want me on it during surgery.

So that was all a year ago, I had annual mammogram in November and so far all clear!

Keep going ladies, take one step at a time and don’t worry about what’s coming up. You’re health professionals will have it all in hand.

Try to enjoy Christmas, we had a very low key affair last year as I was feeling very bah humbug. Going the whole hog this year!! X